MAUDE Adverse Event Report: SYNTHES ELMIRA HELIX BLADE 90MM; APPLIANCE,FIXATION,NAIL

SYNTHES ELMIRA HELIX BLADE 90MM; APPLIANCE,FIXATION,NAIL
Model Number 282.237
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight reported as (b)(6).Date of device cut out is not known.Additional product code: jdo.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review for part # 282.237 lot # 4258398.Release to warehouse date: 24 april 2001.Manufacturing site: (b)(6).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of helix screw 90mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision surgery is occurred (b)(6) 2017 due to a helical blade cut out.The original surgery occurred on (b)(6) 2017 due to an emergency trauma where dynamic helical hip system (dhhs) devices were implanted.Consultant stated the femur head was split into two parts.The surgeon believes it was part of the original fracture due to the accident.No surgical delay was reported.Patient was revised to a total hip implant.Patient status was listed as "ok" or stable.Procedure completed successfully.Intraoperative events during the initial procedure on (b)(6) 2017 are addressed in (b)(4).This report addresses the revision procedure.Concomitant devices reported: 135 degree lcp dhhs sideplate-standard barrel 4 holes (282.612, lot 7832545, quantity 1), screw (part number unknown, lot number unknown, quantity unknown).This report is for one (1) helix blade 90mm.This is report 1 of 1 for (b)(4).

Brand Name
HELIX BLADE 90MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key7041338
Report Number3003506883-2017-10269
Device Sequence Number13484465
Product Code KTT
UDI-Device Identifier10886982178220
UDI-Public(01)10886982178220(10)4258398
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number282.237
Device Catalogue Number282.237
Device Lot Number4258398
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight100